Alert archive / Florida / Small Craft Advisories in 2021
Small Craft Advisory 12, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this small craft advisory at Mar 31, 2021, 2:36 PM EDT. It took effect at Apr 1, 2021, 5:00 AM EDT. It was in force for 51 hr.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2021, 2:36 PM EDT (18:36 UTC)
- In effect from
- Apr 1, 2021, 5:00 AM EDT
- Expired
- Apr 3, 2021, 8:00 AM EDT
- In force
- 51 hr
- Issued by
- NWS Tampa Bay, FL
The text
As transmitted.
171 WHUS72 KTBW 311836 MWWTBW URGENT - MARINE WEATHER MESSAGE National Weather Service Tampa Bay Ruskin FL 236 PM EDT Wed Mar 31 2021 GMZ850-853-870-873-021800- /O.NEW.KTBW.SC.Y.0012.210401T0900Z-210402T1800Z/ Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- 236 PM EDT Wed Mar 31 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM THURSDAY TO 2 PM EDT FRIDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 feet expected. * WHERE...Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM, Coastal waters from Englewood to Tarpon Springs FL out 20 NM, Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM and Waters from Englewood to Tarpon Springs FL out 20 to 60 NM. * WHEN...From 5 AM Thursday to 2 PM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ856-876-021800- /O.NEW.KTBW.SC.Y.0012.210401T1800Z-210402T1800Z/ Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 236 PM EDT Wed Mar 31 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THURSDAY TO 2 PM EDT FRIDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 feet expected. * WHERE...Coastal waters from Bonita Beach to Englewood FL out 20 NM and Waters from Bonita Beach to Englewood FL out 20 to 60 NM. * WHEN...From 2 PM Thursday to 2 PM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
5 follow-up statements
550 WHUS72 KTBW 010706 MWWTBW URGENT - MARINE WEATHER MESSAGE National Weather Service Tampa Bay Ruskin FL 306 AM EDT Thu Apr 1 2021 GMZ830-836-011515- /O.EXA.KTBW.SC.Y.0012.210401T1800Z-210402T1800Z/ Tampa Bay waters-Charlotte Harbor and Pine Island Sound- 306 AM EDT Thu Apr 1 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 PM EDT FRIDAY... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt expected. * WHERE...Tampa Bay waters and Charlotte Harbor and Pine Island Sound. * WHEN...From 2 PM this afternoon to 2 PM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ850-853-870-873-011515- /O.CON.KTBW.SC.Y.0012.210401T0900Z-210402T1800Z/ Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- 306 AM EDT Thu Apr 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT FRIDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 feet expected. * WHERE...Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM, Waters from Englewood to Tarpon Springs FL out 20 to 60 NM, Coastal waters from Englewood to Tarpon Springs FL out 20 NM and Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM. * WHEN...Until 2 PM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ856-876-011515- /O.CON.KTBW.SC.Y.0012.210401T1800Z-210402T1800Z/ Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 306 AM EDT Thu Apr 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 PM EDT FRIDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 9 feet expected. * WHERE...Waters from Bonita Beach to Englewood FL out 20 to 60 NM and Coastal waters from Bonita Beach to Englewood FL out 20 NM. * WHEN...From 2 PM this afternoon to 2 PM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
044 WHUS72 KTBW 011959 MWWTBW URGENT - MARINE WEATHER MESSAGE National Weather Service Tampa Bay Ruskin FL 359 PM EDT Thu Apr 1 2021 GMZ830-836-850-853-856-870-873-876-021800- /O.CON.KTBW.SC.Y.0012.000000T0000Z-210402T1800Z/ Tampa Bay waters-Charlotte Harbor and Pine Island Sound- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 359 PM EDT Thu Apr 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT FRIDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 9 feet expected. * WHERE...Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM, Waters from Englewood to Tarpon Springs FL out 20 to 60 NM, Coastal waters from Englewood to Tarpon Springs FL out 20 NM, Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM, Waters from Bonita Beach to Englewood FL out 20 to 60 NM, Coastal waters from Bonita Beach to Englewood FL out 20 NM, Tampa Bay waters and Charlotte Harbor and Pine Island Sound. * WHEN...Until 2 PM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
071 WHUS72 KTBW 020657 MWWTBW URGENT - MARINE WEATHER MESSAGE National Weather Service Tampa Bay Ruskin FL 257 AM EDT Fri Apr 2 2021 GMZ853-856-873-876-031200- /O.EXT.KTBW.SC.Y.0012.000000T0000Z-210403T1200Z/ Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 257 AM EDT Fri Apr 2 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT SATURDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 9 feet expected. * WHERE...Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM, Waters from Englewood to Tarpon Springs FL out 20 to 60 NM, Coastal waters from Englewood to Tarpon Springs FL out 20 NM, Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM, Waters from Bonita Beach to Englewood FL out 20 to 60 NM, Coastal waters from Bonita Beach to Englewood FL out 20 NM, Tampa Bay waters and Charlotte Harbor and Pine Island Sound. * WHEN...Until 8 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ830-836-850-870-021800- /O.CON.KTBW.SC.Y.0012.000000T0000Z-210402T1800Z/ Tampa Bay waters-Charlotte Harbor and Pine Island Sound- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- 257 AM EDT Fri Apr 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 9 feet expected. * WHERE...Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM, Waters from Englewood to Tarpon Springs FL out 20 to 60 NM, Coastal waters from Englewood to Tarpon Springs FL out 20 NM, Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM, Waters from Bonita Beach to Englewood FL out 20 to 60 NM, Coastal waters from Bonita Beach to Englewood FL out 20 NM, Tampa Bay waters and Charlotte Harbor and Pine Island Sound. * WHEN...Until 2 PM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
954 WHUS72 KTBW 021659 MWWTBW URGENT - MARINE WEATHER MESSAGE National Weather Service Tampa Bay Ruskin FL 1259 PM EDT Fri Apr 2 2021 GMZ830-836-850-870-030000- /O.EXT.KTBW.SC.Y.0012.000000T0000Z-210403T0000Z/ Tampa Bay waters-Charlotte Harbor and Pine Island Sound- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- 1259 PM EDT Fri Apr 2 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Northeast winds around 20 kt and Seas 4 to 7 feet. * WHERE...Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM, Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM, Charlotte Harbor and Pine Island Sound and Tampa Bay waters. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ853-856-873-876-031200- /O.CON.KTBW.SC.Y.0012.000000T0000Z-210403T1200Z/ Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 1259 PM EDT Fri Apr 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY... * WHAT...Northeast winds 20 to 25 kt and seas 4 to 8 feet. * WHERE...Waters from Englewood to Tarpon Springs FL out 20 to 60 NM, Waters from Bonita Beach to Englewood FL out 20 to 60 NM, Coastal waters from Englewood to Tarpon Springs FL out 20 NM and Coastal waters from Bonita Beach to Englewood FL out 20 NM. * WHEN...Until 8 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
308 WHUS72 KTBW 031203 MWWTBW URGENT - MARINE WEATHER MESSAGE National Weather Service Tampa Bay Ruskin FL 803 AM EDT Sat Apr 3 2021 GMZ876-031800- /O.EXP.KTBW.SC.Y.0012.000000T0000Z-210403T1200Z/ /O.NEW.KTBW.SC.Y.0013.210403T1203Z-210403T1800Z/ Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 803 AM EDT Sat Apr 3 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WHAT...Northeast winds around 20 kt with gusts up to 25 kt and seas 4 to 6 feet will continue through midday. * WHERE...Waters from Bonita Beach to Englewood FL out 20 to 60 NM. * WHEN...Until 2 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ853-856-873-031315- /O.EXP.KTBW.SC.Y.0012.000000T0000Z-210403T1200Z/ Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- 803 AM EDT Sat Apr 3 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... Northeast winds will continue at 15 to 20 knots this morning and small craft should continue to exercise caution. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 31, 2:23 PM EDT, 13 minutes earlier.
Area forecast discussion, Mar 31, 2:23 PM EDT, 13 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
223 PM EDT Wed Mar 31 2021
.DISCUSSION...
The upper ridging has flattened out and shifted farther south over
the southern Gulf of Mexico. On the surface, strong high pressure
northeast of Bermuda ridges southwest over the Bahamas and into the
southern Gulf of Mexico. The east coast sea breeze will dominate
today with a southeast wind flow. Scattered showers will be possible
this afternoon/evening with the highest coverage along the east
coast and interior counties. One more day of unseasonably warm
temperatures expected today and tonight before a cold front sweeps
through on Thursday.
By late Wednesday into Thursday, deep troughing digs into the
Mississippi River Valley and moves eastward. This troughing will
support a more significant weather system that will push a cold
front through the Florida peninsula on Thursday. Current guidance
has the highest rain chances over the interior and east coast with
frontal passage. The trough axis and frontal boundary moves off the
eastern seaboard by early Friday morning. Highly amplified upper
ridging and surface high pressure build in behind this front and
will help usher in some much cooler and drier air to close out the
week and into the weekend. Rain-free conditions are expected for
Friday through the middle of next week. Temperatures for today will
run above average before the cool down starts on Thursday. The
coolest day expected will be on Friday with daytime highs topping
out only in the mid 60's to low 70's. The coolest night will be on
Thursday and Friday night with temps dropping into the low 40's to
low 50's and may even dip into the 30's for the northern most
counties along the Nature Coast. Temperatures begin to moderate
closer to normal on Saturday and Sunday, then further warming above
average for the first part of next week.
&&
.AVIATION...
VFR conditions prevail at all terminals through most of the period.
WSW winds around 8-12 knots expected this afternoon. Will hold VCTS
at KLAL/KPGD/KFMY/KRSW between 21-03Z as storms develop and push in
from the southeast later today. Current guidance keeps
KTPA/KPIE/KSRQ clear of any TSRA for now. Increasing cloud cover
will produce some MVFR/IFR conditions as well as gusty winds by the
end of the period as a cold front approaches the area.
&&
.MARINE...
High pressure ridging across Florida and into the Gulf of Mexico
will keep southeast winds over the waters this morning, then turning
onshore near the coast later today with the afternoon sea breezes. A
stronger cold front will push southeast into the waters on Thursday,
bringing in breezy northerly winds by early Thursday with winds and
seas building to Small Craft Advisory level. This has prompted the
issuance of a Small Craft Advisory for the eastern gulf waters from
early Thursday morning through Friday afternoon. Winds will turn to
the northeast and then easterly on Friday and Saturday and continue
to run at cautionary or advisory levels.
&&
.FIRE WEATHER...
West central and southwest Florida remains in a warm and moist air
mass for today. A significant cold front is expected to move through
Florida on Thursday. Cooler and much drier air filters in behind
this front late Thursday through Saturday bringing RH values below
35 percent. These low RH values and gusty northerly winds will
likely produce Red Flag conditions on Thursday and Friday. RH values
remain borderline for the weekend, but lower wind speeds should
preclude the need for a Red Flag Warning over the weekend.
&&
.Preliminary Point Temps/PoPs...
TPA 69 76 48 69 / 20 30 0 0
FMY 70 82 51 75 / 30 30 0 0
GIF 69 78 48 68 / 30 30 0 0
SRQ 69 77 49 71 / 30 20 0 0
BKV 61 74 39 68 / 30 30 0 0
SPG 69 75 53 68 / 20 30 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...Small Craft Advisory from 5 AM Thursday to 2 PM EDT Friday for
Coastal waters from Englewood to Tarpon Springs FL out 20
NM-Coastal waters from Tarpon Springs to Suwannee River FL
out 20 NM-Waters from Englewood to Tarpon Springs FL out 20
to 60 NM-Waters from Tarpon Springs to Suwannee River FL
out 20 to 60 NM.
Small Craft Advisory from 2 PM Thursday to 2 PM EDT Friday for
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM.
&&
DISCUSSION/AVIATION/MARINE/FIRE WEATHER...74/Wynn
DECISION SUPPORT...25/DavisHazardous weather outlook, Mar 31, 4:42 AM EDT, 9 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Tampa Bay Ruskin FL 442 AM EDT Wed Mar 31 2021 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-312045- Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy- Coastal Citrus-Coastal Hernando-Coastal Pasco- Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus- Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee- Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters- Charlotte Harbor and Pine Island Sound- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 442 AM EDT Wed Mar 31 2021 This Hazardous Weather Outlook is for West Central And Southwest Florida. .DAY ONE...Today and Tonight. ...THUNDERSTORM IMPACT... Thunderstorms are expected this afternoon and evening, mainly across inland portions of the state. Thunderstorms that develop will be capable of producing strong gusty winds...locally heavy rains... and frequent deadly lightning strikes. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. ...RIP CURRENT IMPACT... Thursday afternoon through Friday, high surf will lead to a high risk for rip currents along area beaches. ...MARINE IMPACTS... Thursday through Saturday morning, wind speeds of 20 to 25 knots and high seas will create hazardous boating conditions for small craft operators. ...COLD IMPACTS... Much cooler air filtering into the area along with breezy winds overnight will lead to wind chills in the 30s north of Interstate 4 early on Friday and Saturday. ...FIRE WEATHER IMPACT... On Thursday and Friday, breezy winds along with critical relative humidity values may produce locally critical fire weather conditions. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Norman
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 6:13 PM EDT | Areal Flood Advisory | TBW | Highlands | 62 min |
Nearby
Small Craft Advisories in Florida, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.